Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 93, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 8, 2006, 10:06 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2006, 10:06 PM CDT (03:06 UTC)
- Expired
- May 8, 2006, 10:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 87 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 7:56 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.1 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 090306 SVRMOB FLC091-113-090345- /O.NEW.KMOB.SV.W.0093.060509T0306Z-060509T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1006 PM CDT MON MAY 8 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKALOOSA COUNTY IN NORTHWEST FLORIDA SANTA ROSA COUNTY IN NORTHWEST FLORIDA * UNTIL 1045 PM CDT * AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR MUNSON...OR ABOUT 17 MILES WEST OF CRESTVIEW...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOLT BY 1020 PM CDT GALLIVER AND BAKER BY 1025 PM CDT MILLIGAN BY 1035 PM CDT CRESTVIEW BY 1040 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3089 8692 3076 8705 3052 8663 3078 8648 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:11 PM CDT, 6 hours 55 minutes earlier.
Area forecast discussion, May 8, 3:11 PM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 311 PM CDT MON MAY 8 2006 .SHORT TERM...(TONIGHT AND TUESDAY)... WATER VAPOR IMAGERY TODAY SHOWS A STREAM OF MOISTURE EXTENDING FROM THE BAJA...ACROSS TEXAS AND INTO THE SOUTHERN STATES AS A ZONE OF WESTERLIES BRINGS SUBTLE MID LEVEL DISTURBANCES EASTWARD. LATEST SURFACE ANALYSIS SHOWS A WEAK FRONTAL BOUNDARY FROM SOUTHERN GEORGIA WESTWARD ACROSS THE GULF COAST INTO SOUTHEAST TEXAS. IT IS THIS BOUNDARY THAT HAS BEEN PROVIDING A FOCUSING MECHANISM FOR DAYTIME CONVECTION OVER THE GULF COASTAL ZONES. WITH THE DEGREE OF INSTABILITY AND MOISTURE IN PLACE ALONG WITH A CONTRIBUTION OF WEAK FORCING FROM PASSING MID LEVEL DISTURBANCES OVER THE SURFACE FRONT...ADDITIONAL THUNDERSTORM DEVELOPMENT IS SUPPORTED...LINGERING INTO THE EARLY EVENING WITH SLIGHTLY HIGHER CHANCES ALONG THE SOUTHERN ZONES. WILL BE A MILD/MUGGY NIGHT WITH DAYTIME MAXES ON TUESDAY AVERAGING IN THE MID 80S. .LONG TERM...(WEDNESDAY THROUGH MONDAY)... NEXT FRONTAL BOUNDARY SLIDES SOUTHEAST INTO THE SOUTHERN STATES ON WEDNESDAY. THIS FEATURE LIFTS AN UNSTABLE AND DEEPLY MOIST ATMOSPHERE FAVORING AN INITIATION OF THUNDERSTORMS FROM NORTHWEST TO SOUTHEAST WEDNESDAY TO EARLY THURSDAY ACROSS THE AREA. IN THE WAKE OF THE FRONT...LATE WEEK WEATHER LOOKS DRIER UNDER THE INFLUENCE OF HIGH PRESSURE. THE NEXT FRONTAL BOUNDARY IS FORECAST TO SETTLE INTO THE DEEP SOUTH SUNDAY AND STALLS NEAR THE AREA THROUGH MONDAY. EXTENDED RANGE TEMPERATURES ARE REASONABLY CLOSE TO CLIMATOLOGY. /10 && .MARINE...A LIGHT SOUTHERLY FLOW CONTINUES THROUGH TUESDAY WHILE A LOW PRESSURE SYSTEM ADVANCES FROM THE SOUTHERN PLAINS. THE ONSHORE FLOW STRENGTHENS SOMEWHAT ON WEDNESDAY...THEN SWITCHES TO A MODERATE TO STRONG OFFSHORE FLOW ON THURSDAY AS THE LOW PRESSURE SYSTEM BRINGS A COLD FRONT THROUGH THE MARINE AREA. THE OFFSHORE FLOW SUBSIDES THURSDAY NIGHT INTO FRIDAY AS HIGH PRESSURE REBUILDS OVER THE AREA. /29 && .FIRE WEATHER...DAYTIME HUMIDITY REMAINS WELL AWAY FROM CRITICAL THRESHOLDS. AHEAD OF MID WEEK FRONT WEDNESDAY...TRANSPORT WINDS ARE FORECAST TO INCREASE WITH DAYTIME DISPERSION INDICES RISING AS WELL. IN THE WAKE OF THE FRONT...A DRIER AIRMASS SETS UP ACROSS THE FORECAST AREA LATE IN THE WEEK. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 67 87 71 87 / 30 40 30 40 PENSACOLA 69 83 71 84 / 30 30 30 40 DESTIN 72 82 71 81 / 20 30 30 40 EVERGREEN 62 86 68 86 / 20 50 30 50 WAYNESBORO 64 87 68 88 / 20 40 30 50 CAMDEN 63 87 68 87 / 20 40 30 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 8, 9:11 AM CDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 911 AM CDT MON MAY 8 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 911 AM CDT MON MAY 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE A PORTION OF THE AREA UNDER A SLIGHT RISK OF SEVERE STORMS TODAY. THIS AREA IS ALONG AND SOUTH OF A LINE FROM WAYNESBORO MISSISSIPPI TO MONROEVILLE TO ANDALUSIA ALABAMA. THE SLIGHT RISK IS IN PLACE DUE TO THE DEGREE OF INSTABILITY IN PLACE...MOISTURE...FRONTAL BOUNDARY IN THE AREA...AND A ZONE OF MID LEVEL DISTURBANCES SLIDING EASTWARD FROM TEXAS EASTWARD ACROSS THE GULF COAST. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS IN ANY SCATTERED SEVERE STORMS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL APPROACH THE CENTRAL GULF COAST REGION BY MIDWEEK. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED AHEAD OF THE FRONT. THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS WILL EXIST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON INTO EARLY EVENING FOR SEVERE WEATHER OPERATIONS.
In the hours before
Special weather statement, May 8, 6:58 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 658 PM CDT MON MAY 8 2006 MSZ076-079-090045- GEORGE-GREENE- INCLUDING THE CITIES OF...LUCEDALE... 658 PM CDT MON MAY 8 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE AND GREENE COUNTIES... AT 651 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES NORTHEAST OF BEXLEY...MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS OF NORTH CENTRAL GEORGE COUNTY AND SOUTH CENTRAL GREENE COUNTY BETWEEN VERNAL AND LUCEDALE THROUGH 745 PM CDT. THE PRIMARY THREATS FROM THIS STORM WILL BE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, May 8, 7:41 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 741 PM CDT MON MAY 8 2006 ALZ053-055-090115- MONROE-CLARKE- INCLUDING THE CITIES OF...MONROEVILLE... 741 PM CDT MON MAY 8 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MONROE AND CLARKE COUNTIES... AT 733 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHEAST OF GAINESTOWN...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MANISTEE...PERDUE HILL...MEGARGEL...FRISCO CITY AND MEXIA THROUGH 815 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 8, 8:49 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 849 PM CDT MON MAY 8 2006 ALZ059-060-FLZ005-090300- ESCAMBIA-COVINGTON-INLAND OKALOOSA- 849 PM CDT MON MAY 8 2006 ...STRONG THUNDERSTORMS BEING DETECTED OVER ESCAMBIA...COVINGTON AND OKALOOSA COUNTIES... AT 841 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER ESCAMBIA...COVINGTON AND OKALOOSA COUNTIES...AND MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... PLEASANT HOME...FALCO...WING...RED OAK...WATKINS BRIDGE AND LAUREL HILL THROUGH 1000 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
Local storm report, May 8, 9:45 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
945 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL BREWTON 31.10N 87.07W
05/08/2006 E1.00 INCH ESCAMBIA AL EMERGENCY MNGR
0910 PM HAIL HAWTHORN 31.33N 88.09W
05/08/2006 E0.88 INCH WASHINGTON AL EMERGENCY MNGR
HEAVY NICKEL SIZE HAIL...COVERING THE GROUND IN PLACES
0915 PM HAIL ANDALUSIA 31.31N 86.48W
05/08/2006 E0.50 INCH COVINGTON AL EMERGENCY MNGR
JUST SW OF ANDALUSIA
&&
CULLENLocal storm report, May 8, 9:50 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
950 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG ANDALUSIA 31.31N 86.48W
05/08/2006 COVINGTON AL AMATEUR RADIO
POWER OUTAGES IN THE SOUTH SIDE OF ANDALUSIA
0930 PM TSTM WND DMG CAROLINA 31.23N 86.52W
05/08/2006 COVINGTON AL AMATEUR RADIO
SMALL DEBRIS ON THE ROAD. POWERLINES DOWN ON ROADWAY.
&&
CULLENLocal storm report, May 8, 9:50 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME ON CAROLINA REPORT
NATIONAL WEATHER SERVICE MOBILE AL
950 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG ANDALUSIA 31.31N 86.48W
05/08/2006 COVINGTON AL AMATEUR RADIO
POWER OUTAGES IN THE SOUTH SIDE OF ANDALUSIA
0915 PM TSTM WND DMG CAROLINA 31.23N 86.52W
05/08/2006 COVINGTON AL AMATEUR RADIO
SMALL DEBRIS ON THE ROAD. POWERLINES DOWN ON ROADWAY.
&&
CULLENThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:19 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 56 min |
| May 8, 8:58 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 62 min |
| May 8, 10:31 PM CDT | Special Marine Warning | MOB | 89 min | |
| May 8, 11:00 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 60 min |
| May 8, 11:41 PM CDT | Special Marine Warning | MOB | 94 min | |
| May 9, 10:09 AM CDT | Special Marine Warning | MOB | 36 min | |
| May 9, 10:32 AM CDT | Special Marine Warning | MOB | 88 min | |
| May 9, 11:15 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 34 min |
| May 9, 1:29 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 46 min |
| May 9, 2:04 PM CDT | Special Marine Warning | MOB | 116 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.